Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 22, NWS Amarillo, TX

April 26, 20114 counties in Texas

NWS Amarillo, TX issued this red flag warning at Apr 26, 2011, 4:04 AM CDT for 4 counties in Texas. It took effect at Apr 26, 2011, 12:00 PM CDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 26, 2011, 4:04 AM CDT (09:04 UTC)
In effect from
Apr 26, 2011, 12:00 PM CDT
Expired
Apr 26, 2011, 9:43 PM CDT
In force
10 hr
Issued by
NWS Amarillo, TX

Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 3:55 PM CDTWILDFIRE 5003 Nw Valley De Oro, TXTHE TEXAS FOREST SERVICE REPORTS THAT THE WILDFIRE IS BURNING IN TALL GRASS WITH NO CONTAINMENT. THERE HAVE BEEN NO EVACUATIONS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WWUS84 KAMA 260904
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
404 AM CDT TUE APR 26 2011

TXZ011-012-016-017-262115-
/O.NEW.KAMA.FW.W.0022.110426T1700Z-110427T0100Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
404 AM CDT TUE APR 26 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST
TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHWEST TEXAS PANHANDLE.

* AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...DEAF SMITH...
  RANDALL.

* WIND: A WEST WIND IN THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS WILL
  BE COMMON THIS AFTERNOON THROUGH EARLY THIS EVENING.

* HUMIDITY: THE LOWEST AFTERNOON RELATIVE HUMIDITY WILL FALL TO
  BETWEEN 10 AND 15 PERCENT.

* TIMING: THE STRONGEST WINDS AND LOWEST RELATIVE HUMIDITY IS
  EXPECTED BETWEEN NOON AND EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

LG
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
371 
WWUS84 KAMA 262052
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT TUE APR 26 2011

TXZ011-012-016-017-270100-
/O.CON.KAMA.FW.W.0022.000000T0000Z-110427T0100Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
352 PM CDT TUE APR 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST
TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ACROSS THE SOUTHWEST
TEXAS PANHANDLE.

* AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...DEAF SMITH... 
  RANDALL.

* WIND: WESTERLY WINDS IN THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS
  WILL CONTINUE THROUGH EARLY THIS EVENING.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 10
  AND 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
284 
WWUS84 KAMA 262354 AAA
RFWAMA

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
654 PM CDT TUE APR 26 2011

TXZ011-012-016-017-270300-
/O.EXT.KAMA.FW.W.0022.000000T0000Z-110427T0300Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
654 PM CDT TUE APR 26 2011

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN THE SOUTHWEST TEXAS
PANHANDLE...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY IN THE
SOUTHWEST TEXAS PANHANDLE.

* AFFECTED AREA: IN TEXAS...OLDHAM...POTTER...DEAF SMITH...
  RANDALL. 

* WIND: WESTERLY WINDS OF 25 TO 30 MPH WITH OCCASIONAL GUSTS TO 45
  MPH WILL CONTINUE THROUGH THE EARLY EVENING...AND DIMINISH LATE
  THIS EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL REMAIN BETWEEN 10 AND 15
  PERCENT UNTIL LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

JOHNSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
326 
WWUS84 KAMA 270243 AAB
RFWAMA

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
943 PM CDT TUE APR 26 2011

TXZ011-012-016-017-270345-
/O.CAN.KAMA.FW.W.0022.000000T0000Z-110427T0300Z/
OLDHAM-POTTER-DEAF SMITH-RANDALL-
943 PM CDT TUE APR 26 2011

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY IN THE SOUTHWEST TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED
FLAG WARNING FOR THE SOUTHWEST TEXAS PANHANDLE.

HUMIDITY LEVELS HAVE INCREASED SIGNIFICANTLY BEHIND THE PASSAGE OF A
COLD FRONT. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

MBS

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 3:43 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 26, 3:43 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
343 AM CDT TUE APR 26 2011

.DISCUSSION...
NEXT UPPER LEVEL SHORT WAVE TROUGH IS MOVING EAST SOUTHEAST THROUGH
THE GREAT BASIN. A LEE-SIDE LOW WILL DEVELOP AND STRENGTHEN IN
NORTHEAST NEW MEXICO THIS MORNING IN RESPONSE TO THE FALLING HEIGHTS
OVER THE ROCKIES. THIS LOW WILL MOVE FROM THE NORTHWEST TEXAS
PANHANDLE TO JUST SOUTH OF CDS BY LATE THIS AFTERNOON ALONG A
STATIONARY FRONT WHICH WILL JUST ABOUT BISECT THE PANHANDLES FROM
NORTHWEST TO SOUTHEAST. STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP
ACROSS THE SOUTHWEST TEXAS PANHANDLE ON THE WEST SIDE OF THIS LOW AS
IT SLIDES SOUTHEAST. WINDS WILL REMAIN EASTERLY ACROSS THE EASTERN
PANHANDLES TO THE EAST OF THIS LOW AND STATIONARY FRONT. THE
INCREASING DYNAMICS FROM THE APPROACHING UPPER LEVEL SHORT WAVE
TROUGH COMBINED WITH MOISTURE CONVERGENCE AND LIFT ALONG THE FRONT
WILL HELP TO SPARK SHOWERS AND THUNDERSTORMS TODAY. SOME OF THE
STORMS MAY GET STRONG TO SEVERE GIVEN THE STEEP LAPSE RATES AND
INCREASING WIND SHEAR.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO EXPAND A LITTLE SOUTHWARD
TONIGHT BEHIND A COLD FRONT...BUT THE BEST CHANCE OF RAIN STILL
LOOKS TO BE ACROSS THE NORTHEAST HALF OF THE CWA CLOSER TO THE
UPPER LEVEL DYNAMICS.  HAVE GONE AHEAD AND INSERTED SOME LOW POPS
ACROSS THE NORTHEAST FOR WEDNESDAY MORNING AS LATEST MODEL GUIDANCE
SUGGEST THAT THE UPPER SYSTEM MAY BE A LITTLE SLUGGISH TO MOVE AWAY
FROM THE REGION.

CLEAR SKIES...LIGHT WINDS AND DRIER AIR WILL ALLOW TEMPERATURES TO
FALL TO NEAR FREEZING ACROSS THE WESTERN OKLAHOMA PANHANDLE AND THE
NORTHWEST TEXAS PANHANDLE WEDNESDAY NIGHT.

WILL KEEP THE FORECAST DRY FROM WEDNESDAY AFTERNOON ON OUT. FRIDAY
LOOKS TO BE A WARM AND WINDY DAY AHEAD OF ANOTHER UPPER TROUGH
MOVING ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS. A STRONG
COLD FRONT THEN MOVES SOUTH ACROSS THE AREA AGAIN FRIDAY NIGHT.
SYSTEMS WILL BE MOVING TOO FAR NORTH TO GIVE US A DECENT SHOT OF
RAINFALL THROUGH EARLY NEXT WEEK.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHWEST
TEXAS PANHANDLE WITH STRONG WEST WINDS AND LOW RELATIVE HUMIDITY.
ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP ON FRIDAY AS BREEZY
WINDS COMBINE WITH LOW RELATIVE HUMIDITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                72  40  65  37  75 /  20  30   5   0   0
BEAVER OK                  67  44  64  36  75 /  60  50  30   0   0
BOISE CITY OK              67  38  61  33  73 /  20  50   5   0   0
BORGER TX                  72  44  68  41  78 /  20  40  10   0   0
BOYS RANCH TX              73  42  68  36  77 /  10  30   5   0   0
CANYON TX                  74  41  67  35  76 /  10  20   5   0   0
CLARENDON TX               76  45  68  42  76 /  20  30  10   0   0
DALHART TX                 70  37  63  31  74 /  20  30   5   0   0
GUYMON OK                  72  42  67  35  75 /  40  50  20   0   0
HEREFORD TX                74  39  67  33  77 /  10  20   5   0   0
LIPSCOMB TX                70  46  65  37  77 /  50  50  20   0   0
PAMPA TX                   71  41  65  40  74 /  20  40  10   0   0
SHAMROCK TX                71  47  68  41  76 /  30  40  10   0   0
WELLINGTON TX              74  49  70  43  77 /  20  30  10   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: DEAF SMITH...OLDHAM...POTTER...RANDALL.

OK...NONE.

&&

08/15
Hazardous weather outlook, Apr 26, 12:04 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1204 AM CDT TUE APR 26 2011

OKZ001>003-TXZ001>020-261100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1204 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM CHANCES RETURN TO THE OKLAHOMA PANHANDLE AND ALL BUT THE
FAR SOUTHWEST TEXAS PANHANDLE TUESDAY AND TUESDAY NIGHT. ONCE
AGAIN...A FEW STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS
WILL BE POSSIBLE.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS
THE SOUTHWEST TEXAS PANHANDLE ON TUESDAY DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES.

STRONG WESTERLY WINDS AROUND 25 TO 35 MPH WITH HIGHER GUSTS MAY
REQUIRE THE ISSUANCE OF A WIND ADVISORY FOR THE WESTERN TEXAS
PANHANDLE ON TUESDAY.

TEMPERATURES MAY DIP TO NEAR OR JUST BELOW FREEZING THURSDAY MORNING
ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON
FRIDAY ACROSS ALL BUT THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES
DUE TO BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TUESDAY AND FRIDAY.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:20 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts55 min
Apr 26, 5:38 PM CDTSevere Thunderstorm WarningAMAHansford52 min

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.